Alert archive / California / Wind Advisories in 2018
Wind Advisory 4, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 17, 2018, 12:20 PM PST. It took effect at Feb 18, 2018, 3:00 PM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2018, 12:20 PM PST (20:20 UTC)
- In effect from
- Feb 18, 2018, 3:00 PM PST
- Expired
- Feb 19, 2018, 4:00 PM PST
- In force
- 25 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
199 WWUS76 KHNX 172020 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1220 PM PST Sat Feb 17 2018 CAZ095-098-099-180500- /O.NEW.KHNX.WI.Y.0004.180218T2300Z-180220T0000Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 1220 PM PST Sat Feb 17 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 4 PM PST MONDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 3 PM Sunday to 4 PM PST Monday. * WINDS...West 30 to 40 mph with gusts up to 50 mph. * TIMING...Starting Sunday afternoon and continuing through Monday afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel in high profile vehicles along Highways 14...58 and 395 will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ089>092-180500- /O.CON.KHNX.FZ.A.0001.180220T0600Z-180222T1800Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 1220 PM PST Sat Feb 17 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH THURSDAY MORNING... * TEMPERATURES...Lows in the mid 20 to lower 30s. * TIMING...Temperatures will drop below freezing across most of the San Joaquin Valley by early Tuesday morning. Widespread freezing temperatures are probable again Wednesday morning, with some areas of freezing temperatures possible again Thursday morning. * IMPACTS...Freezing temperatures can damage or kill plants that are sensitive to cold. Please check on the elderly and make sure your animals have a warm shelter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ Molina
7 follow-up statements
957 WWUS76 KHNX 180448 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 848 PM PST Sat Feb 17 2018 CAZ095-098-099-181300- /O.CON.KHNX.WI.Y.0004.180218T2300Z-180220T0000Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 848 PM PST Sat Feb 17 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO 4 PM PST MONDAY... * WINDS...West 30 to 40 mph with gusts up to 50 mph. * TIMING...Starting Sunday afternoon and continuing through Monday afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel in high profile vehicles along Highways 14...58 and 395 will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ089>092-181300- /O.CON.KHNX.FZ.A.0001.180220T0600Z-180222T1800Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 848 PM PST Sat Feb 17 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH THURSDAY MORNING... * TEMPERATURES...Lows in the mid 20 to lower 30s. * TIMING...Temperatures will drop below freezing across most of the San Joaquin Valley by early Tuesday morning. Widespread freezing temperatures are probable again Wednesday morning, with some areas of freezing temperatures possible again Thursday morning. * IMPACTS...Freezing temperatures can damage or kill plants that are sensitive to cold. Please check on the elderly and make sure your animals have a warm shelter. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
402 WWUS76 KHNX 181323 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 523 AM PST Sun Feb 18 2018 CAZ089>092-182130- /O.NEW.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/ /O.EXT.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 523 AM PST Sun Feb 18 2018 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO 8 AM PST TUESDAY... ...FREEZE WATCH NOW IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... The National Weather Service in Hanford has issued a Hard Freeze Warning, which is in effect from midnight Monday night to 8 AM PST Tuesday. * TEMPERATURES...Minimum temperatures will be below 28 degrees in many valley locations for a period of 3 to 6 hours early Tuesday morning. * TIMING...Coldest temperatures Tuesday morning will occur between 2 AM and 8 AM. Cold temperatures will continue Tuesday night and Wednesday night with minimum temperatures of 28 to 32 degrees. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock feel the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and make preparations to protect frost sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ095-182130- /O.EXT.KHNX.WI.Y.0004.180218T2300Z-180219T0500Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 523 AM PST Sun Feb 18 2018 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST THIS EVENING... * WINDS...West 25 to 40 mph with gusts up to 55 mph through the passes. * TIMING...Strong and gusty winds will continue after 9 pm this evening and last through Monday afternoon but will also be accompanied by snow showers at times. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ098-099-182130- /O.CON.KHNX.WI.Y.0004.180218T2300Z-180220T0000Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 523 AM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 PM PST MONDAY... * WINDS...West 25 to 40 mph with gusts to 55 mph. Local wind gusts as high as 65 mph are possible in the normally windiest locations such as Mojave. * IMPACTS...Local power outages. Reduced visibility due to areas of blowing dust and sand. Gusty cross winds will hamper travel for high profile vehicles such as campers and trailers. Highways affected include Highways 14, 58 and 178 and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
886 WWUS76 KHNX 182100 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 100 PM PST Sun Feb 18 2018 CAZ089>092-190500- /O.CON.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/ /O.CON.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 100 PM PST Sun Feb 18 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO 8 AM PST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...Widespread Minimum temperatures dropping below 32 degrees along with areas going below 28 degrees. * TIMING...Coldest temperatures Tuesday morning will occur between 2 AM and 8 AM. Temperatures durations of 2 to 4 hours below 28 degrees are possible. Cold temperatures will continue Tuesday night and Wednesday night with minimum temperatures of 28 to 32 degrees. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock feel the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and make preparations to protect frost sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ095-190500- /O.CON.KHNX.WI.Y.0004.180218T2300Z-180219T0500Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 100 PM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WINDS...West 30 to 40 mph with gusts up to 55 mph. * TIMING...Strong and gusty winds will continue after 9 pm this evening and last through Monday afternoon but will also be accompanied by snow showers at times. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ098-099-190500- /O.CON.KHNX.WI.Y.0004.180218T2300Z-180220T0000Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 100 PM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WINDS...West 30 to 40 mph with gusts up to 50 mph. Local wind gusts as high as 65 mph are possible in the normally windiest locations such as Mojave. * IMPACTS...Local power outages. Reduced visibility due to areas of blowing dust and sand. Gusty cross winds will hamper travel for high profile vehicles such as campers and trailers. Highways affected include Highways 14, 58 and 178 and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Molina
162 WWUS76 KHNX 190450 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 850 PM PST Sun Feb 18 2018 CAZ095-190600- /O.EXP.KHNX.WI.Y.0004.000000T0000Z-180219T0500Z/ Kern County Mountains- Including the cities of Tehachapi and Lake Isabella 850 PM PST Sun Feb 18 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Winds will continue to decrease in this area, although localized gusty winds are expected briefly this evening. $$ CAZ089>092-191300- /O.CON.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/ /O.CON.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 850 PM PST Sun Feb 18 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT MONDAY NIGHT TO 8 AM PST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...Widespread Minimum temperatures dropping below 32 degrees along with areas going below 28 degrees. * TIMING...Coldest temperatures Tuesday morning will occur between 2 AM and 8 AM. Temperatures durations of 2 to 4 hours below 28 degrees are possible. Cold temperatures will continue Tuesday night and Wednesday night with minimum temperatures of 28 to 32 degrees. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock feel the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and make preparations to protect frost sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ098-099-191300- /O.CON.KHNX.WI.Y.0004.000000T0000Z-180220T0000Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 850 PM PST Sun Feb 18 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY... * WINDS...West 30 to 40 mph with gusts up to 50 mph. Local wind gusts as high as 65 mph are possible in the normally windiest locations such as Mojave. * IMPACTS...Local power outages. Reduced visibility due to areas of blowing dust and sand. Gusty cross winds will hamper travel for high profile vehicles such as campers and trailers. Highways affected include Highways 14, 58 and 178 and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
094 WWUS76 KHNX 191300 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 500 AM PST Mon Feb 19 2018 CAZ089>092-200000- /O.CON.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/ /O.CON.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, Goshen, and Visalia 500 AM PST Mon Feb 19 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...Widespread Minimum temperatures dropping below 32 degrees with many areas below 28 degrees. Coldest areas will be near 24 degrees. * TIMING...Coldest temperatures Tuesday morning will occur between 2 AM and 8 AM. Temperatures durations of 2 to 4 hours below 28 degrees are possible. Cold temperatures will continue Tuesday night and Wednesday night with minimum temperatures of 28 to 32 degrees. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock feel the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and make preparations to protect frost sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ098-099-200000- /O.CON.KHNX.WI.Y.0004.000000T0000Z-180220T0000Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 500 AM PST Mon Feb 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...West 30 to 40 mph with gusts up to 50 mph. Local wind gusts as high as 65 mph are possible in the normally windiest locations such as Mojave. * IMPACTS...Local power outages. Reduced visibility due to areas of blowing dust and sand. Gusty cross winds will hamper travel for high profile vehicles such as campers and trailers. Highways affected include Highways 14, 58 and 178 and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
900 WWUS76 KHNX 192244 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 244 PM PST Mon Feb 19 2018 CAZ093-094-200645- /O.EXA.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/ /O.EXA.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/ Mariposa, Madera, and Fresno County Foothills- Tulare County Foothills- Including the cities of Oakhurst, Mariposa, Springville, and Three Rivers 244 PM PST Mon Feb 19 2018 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY... ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... The National Weather Service in Hanford has issued a Hard Freeze Warning, which is in effect from midnight tonight to 8 AM PST Tuesday. A Freeze Watch has also been issued. This Freeze Watch is in effect from late Tuesday night through Thursday morning. * TEMPERATURES...Lows 20 to 30. * TIMING...Coldest temperatures Tuesday morning will occur between 12 AM and 8 AM. Temperatures durations of 4 to 8 hours below 28 degrees are possible. Cold temperatures will continue Tuesday night and Wednesday night with minimum temperatures of 28 to 32 degrees. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock feel the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and make preparations to protect frost sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ089>092-200645- /O.CON.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/ /O.CON.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, and Visalia 244 PM PST Mon Feb 19 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...Widespread Minimum temperatures dropping below 32 degrees with many areas below 28 degrees. Coldest areas will be near 24 degrees. * TIMING...Coldest temperatures Tuesday morning will occur between 2 AM and 8 AM. Temperatures durations of 2 to 4 hours below 28 degrees are possible. Cold temperatures will continue Tuesday night and Wednesday night with minimum temperatures of 28 to 32 degrees. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock feel the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and make preparations to protect frost sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ098-099-200000- /O.CON.KHNX.WI.Y.0004.000000T0000Z-180220T0000Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 244 PM PST Mon Feb 19 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WINDS...West 25 to 35 mph with local gusts up to 50 mph are possible until 4 PM especially below passes. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
801 WWUS76 KHNX 192357 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 357 PM PST Mon Feb 19 2018 CAZ098-099-200100- /O.EXP.KHNX.WI.Y.0004.000000T0000Z-180220T0000Z/ Indian Wells Valley-Southeastern Kern County Desert- Including the cities of Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 357 PM PST Mon Feb 19 2018 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Northwest winds gusts up to 40 mph will gradually diminish later this evening. The advisory has been allowed to expire. $$ CAZ089>094-201000- /O.CON.KHNX.HZ.W.0001.180220T0800Z-180220T1600Z/ /O.CON.KHNX.FZ.A.0001.180221T0800Z-180222T1600Z/ West Central San Joaquin Valley-East Central San Joaquin Valley- Southwestern San Joaquin Valley-Southeastern San Joaquin Valley- Mariposa, Madera, and Fresno County Foothills- Tulare County Foothills- Including the cities of Los Banos, Coalinga, Mendota, Fresno, Hanford, Lemoore, Avenal, Corcoran, Bakersfield, Visalia, Oakhurst, Mariposa, Springville, and Three Rivers 357 PM PST Mon Feb 19 2018 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST TUESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...Lows 20 to 30. * TIMING...Coldest temperatures Tuesday morning will occur between 12 AM and 8 AM. Temperatures durations of 4 to 8 hours below 28 degrees are possible. Cold temperatures will continue Tuesday night and Wednesday night with minimum temperatures of 28 to 32 degrees. * IMPACTS...Long durations of below freezing temperatures will kill unprotected vegetation. Exposed water pipes could burst. Pets and livestock feel the extreme cold as well. Agricultural interests should closely monitor minimum temperature forecasts and make preparations to protect frost sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. A Hard Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 17, 3:51 AM PST, 8 hours 29 minutes earlier.
Area forecast discussion, Feb 17, 3:51 AM PST, 8 hours 29 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 351 AM PST Sat Feb 17 2018 .SYNOPSIS... Dry and mild conditions through Saturday. Next weather system brings stronger winds and a chance of showers to mainly the mountains late Sunday and Monday followed by cold temperatures early next week with a possible widespread freeze. && .DISCUSSION... Clear and dry conditions with diminishing light offshore flow. A ridge off the coast will continue to provide above normal day time temperatures and bit warmer than yesterday. Models prog a cold weather pattern setting up for early next week. The pattern in the west will become amplified as the East Pacific ridge amplifies north over Alaska. This will set up a long fetch of north flow across the west bringing a cold airmass from Western Canada. The airmass will be cold continental with little moisture. Thus precipitation amounts are expected to be light with any of the shower activity and mainly over mountains. A change in conditions begin on Sunday as models are in close agreement in pushing a cold frontal system through the region. Consensus brings some cooling to northern portions of central CA Sunday. The higher resolution models show some precipitation over the high sierra by mid day Sunday. A cold front is progged to move southward through the district overnight Sunday. Scattered showers will be possible mainly over the mountains Sunday afternoon and Monday. Expect stronger winds to develop Sunday afternoon with the strong onshore flow. Think high winds will be probable below mountain passes of Eastern Kern county Sunday night as strong upper level winds from the NW become perpendicular to the mountain range. Snow levels should lower down into the foothills, though no significant accumulating snow is expected with this system. The very cold air will also bring freezing temperatures to the lower elevations. Breezy conditions will still keep the lower levels too mixed Monday morning, and lows in the San Joaquin Valley are only expected to drop into the mid 30s. However a colder morning expected Tuesday, as clear skies and light winds allow for better radiational cooling. Overnight lows could drop into the mid-upper 20s by Tuesday morning. Wednesday morning temperatures could be similar to Tuesday morning. Models begin to diverge late Wednesday. The gfs cuts off an upper low off the central coast, while the EC is more progressive and bring the upper low over the SW. The remainder of next week then remains generally around climo as the ridge remains disrupted by passing shortwaves. A Freeze Watch has been issued for Tuesday, Wednesday, and Thursday mornings for the potential of freezing temperatures and the impact on vegetation that has been recently experiencing more springlike conditions. && .AVIATION... VFR conditions will prevail across the Central CA Interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Freeze Watch from Monday evening through Thursday morning CAZ089>092. && public...MV avn/fw...Bean prev discussion...JEB synopsis...MV weather.gov/hanford
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.